Packaging mistake for two vastly different drugs sparks recall

| Dec 30, 2020 | Dangerous Drug Litigation |

In Houston and across the United States, people place a significant amount of trust in medical professionals. That includes doctors, nurses and pharmacists. Companies that provide medication are also trusted to a large degree. If there is a mistake in dispensing medication, it can cause severe problems for the patient ranging from illness to death. It is important for people to be aware of mistakes that might have impacted them or their loved ones as it can be costly in myriad ways. After medication errors, it is wise to have legal assistance to determine the best course of action.

Company mixes up depression medication with erectile dysfunction medication

A pharmaceutical distributor recalled tablets that were sent out in the wrong packages. One was for erectile dysfunction and the other for severe depression. According to the company, a vendor mixed the pills up when they were bottling them. The erectile dysfunction medication and the depression medication can have radically different side effects and can harm people who ingested them if certain factors are in place.

The erectile dysfunction can lower the blood pressure of a person who is also taking a nitrate-based prescription. With the depression medication, people can become dizzy, have blurred vision, become constipated and more. There were no reports of people becoming ill because of the mix-up yet, but it is a concern and was the catalyst for the recall.

Understanding the potential problems stemming from medication mistakes

As this error shows, people could receive the wrong medication based on little more than a packaging misstep. If the person ends up hospitalized, is seriously injured or loses his or her life due to an unexpected reaction, it is important to be aware of the possibility that there was a medication error at some point in the chain from the examination to the prescription to the dispensing of the medication.

If there is a medication error, it can emanate from many causes. Perhaps a doctor or nurse was overworked. This is not unusual given the current health-related challenges. There could have been a misdiagnosis or a lack of knowledge as to the side effects of certain medications. A lack of training could be involved. Or it might have been a mix-up when the medications were packaged. Regardless, for those who believe medication errors might have been the cause of their health issue, consulting with a firm that understands medical errors can be beneficial. This can determine what steps to take with gathering evidence and pursuing compensation in a legal claim.